Ask The Doctor > Questions & Answers > Weight gain after going off Beyaz

Weight gain after going off Beyaz

Patient: I went off Beyaz a little over 2 weeks ago. I have been a steady 115 lbs. for YEARS- no matter how I ate or how much I exercised. Since going off Beyaz- I have gained 5 lbs- while I have been watching my calories and exercising more than I usually do (I never use to do much). I can definitely see the weight gain in my stomach. Is this normal? What can I do? I’m worried that it will continue to go up, even thought I am bein healthier!

 

 

Doctor: Thank you for your question. Beyaz is a contraceptive medication containing ethinyl estradiol, an estrogen and drospire none, a synthetic progestogen. One of the documented side effects of this oral contraceptive is weight gain. This happens due to the hormone imbalance which is created by the exogenous supply of hormones from this medication. It may cause fluid retention or increase in adipose (fat) tissue. It is possible that your weight can my be more evident as this particular type of contraceptive may not agree with you. It may benefit you by changing it to another contraceptive such as an estrogen only contraceptive, or a low dose estrogen contraceptive. Please speak to your doctor about changing this medication as you are not pleased with how much weight you have been gaining.Thank you for choosing AskTheDoctor.com

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment